Home » Frequently asked Questions on Health » Do anti-tuberculosis drugs cause knee pain?

Do anti-tuberculosis drugs cause knee pain?

Q: My 23 years old female friend is suffering from tuberculosis (TB) in intestine, which has further reached to the lobe in brain. This was diagnosed recently when she had vision and hearing problem with headaches. She underwent a heart surgery at the age of 5 years. The prescribed medicines are Moxicip, Claribid, Levipil, Solonex, Pan-d, Comboutol, Gemcal, Becozyn forte, Benadol, Dek dek and Pyzinia. Now she is having severe pain in the knees due to the side effect from one of the above mentioned medicines. Please advise.

A:Patients of tuberculosis should normally receive four anti-TB medicines at least in the initial phase. The patient is receiving these four medicines namely, Moxicip (moxifloxacin), Combutol (ethambutol), Pyzinia (pyrizinamide) and Solonex (isoniazid). Other drugs being given are not specifically for tuberculosis. Of these medicines, Moxicip could be the cause of pain in knees even though other reasons cannot be totally ruled out. Moxicip can be replaced with rifampicin in consultation with the attending doctor. There are many anti-TB kits in the market that contain all the four medicines such as Wokex-4 and AKT-4 etc. These are more convenient than taking four separate brands.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------